# SDR 97ZZZX2951

- Difficulty date: May 15, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N711GE
- Make and model: Cessna 441
- Aircraft serial: 4410209
- System (JASC): 7722 · Engine EGT/TIT Indicating System
- Part: Resistor
- Part number: 8972052
- Condition: Fault
- Location: Nr 1 Eng Egt
- Part time: 1,487 hours
- Stage of operation: CR
- Nature of condition: R
- Precautionary procedure: E

## Discrepancy

DURING ROUTINE CLIMB THROUGH 12,000 FEET, LOST POWER IN LT ENG, OBSERVED TORQUE AT 300 POUNDS AND EGT OVER RED LINE.  SHUT DOWN NR 1 ENG AND SECURED.  DURING TROUBLESHOOTING, ISOLATED PROBLEM TO INTERMITTENT FAULT IN EGT COMPENSATING RESISTOR.  A FAULT IN THIS SYS CAUSED ENG COMPUTER TO SENSE AN ERRONEOUS OVERTEMP CONDITION AND THE AUTOTEMP AND TORQUE FUNCTION OF COMPUTER TAKES CONTROL OVER THE POWER LEVER.  HAD THIS OCCURRED AT TAKEOFF DURING ROTATION, CONTROL OF ACFT WOULD BE DIFFICULT AS NTS SYS WILL NOT SENSE A FAILURE WITH 300 POUNDS TORQUE AND THE ENG IS PRODUCING MORE DRAG THAN THRUST AND WILL NOT AUTOFEATHER.  THIS SITUATION CAN BE ISOLATED BY TURNING OFF AUTO TORQUE AND EGT FUNCTIONS OF THE COMPUTER.
